Volume 18, issue 2 (2018)

Download this article
Download this article For screen
For printing
Recent Issues

Volume 19
Issue 2, 533–1078
Issue 1, 1–532

Volume 18, 7 issues

Volume 17, 6 issues

Volume 16, 6 issues

Volume 15, 6 issues

Volume 14, 6 issues

Volume 13, 6 issues

Volume 12, 4 issues

Volume 11, 5 issues

Volume 10, 4 issues

Volume 9, 4 issues

Volume 8, 4 issues

Volume 7, 4 issues

Volume 6, 5 issues

Volume 5, 4 issues

Volume 4, 2 issues

Volume 3, 2 issues

Volume 2, 2 issues

Volume 1, 2 issues

The Journal
About the Journal
Subscriptions
Editorial Board
Editorial Interests
Editorial Procedure
Submission Guidelines
Submission Page
Ethics Statement
Author Index
To Appear
ISSN (electronic): 1472-2739
ISSN (print): 1472-2747
Other MSP Journals
This article is available for purchase or by subscription. See below.
Topological complexity of $n$ points on a tree

Steven Scheirer

Algebraic & Geometric Topology 18 (2018) 839–876
Abstract

The topological complexity of a path-connected space X, denoted by TC(X), can be thought of as the minimum number of continuous rules needed to describe how to move from one point in X to another. The space X is often interpreted as a configuration space in some real-life context. Here, we consider the case where X is the space of configurations of n points on a tree Γ. We will be interested in two such configuration spaces. In the first, denoted by Cn(Γ), the points are distinguishable, while in the second, UCn(Γ), the points are indistinguishable. We determine TC(UCn(Γ)) for any tree Γ and many values of n, and consequently determine TC(Cn(Γ)) for the same values of n (provided the configuration spaces are path-connected).

PDF Access Denied

However, your active subscription may be available on Project Euclid at
https://projecteuclid.org/agt

We have not been able to recognize your IP address 18.215.159.156 as that of a subscriber to this journal.
Online access to the content of recent issues is by subscription, or purchase of single articles.

Please contact your institution's librarian suggesting a subscription, for example by using our journal-recom­mendation form. Or, visit our subscription page for instructions on purchasing a subscription.

You may also contact us at contact@msp.org
or by using our contact form.

Or, you may purchase this single article for USD 40.00:

Keywords
topological complexity, topological robotics, tree configuration spaces
Mathematical Subject Classification 2010
Primary: 57M15
Secondary: 55R80, 57Q05
References
Publication
Received: 2 August 2016
Revised: 5 February 2017
Accepted: 4 April 2017
Published: 12 March 2018
Authors
Steven Scheirer
Department of Mathematics
Lehigh University
Bethlehem, PA
United States
https://www.lehigh.edu/~sts413/